Appetite Changes

An increase or decrease in appetite can result due to changes in taste and smell, cancer, dehydration, and due to certain treatments. It can also result from bacterial or viral infections, eating disorders, depression, and problems affecting the heart, kidney, or liver.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

How to enhance my dad's appetite?

Query: Hi doctor, My father is 76 years old. He had an accident and got a blood clot on his right auditory nerve. The doctor said that he will be fine in some three months. But, he has become worse. He lost his appetite and not eating anything. He vomits every day. He is unable to recognize anyone. He is n...  Read Full »


Dr. Rajyaguru

Neuro Surgeon, Neurologist, Spine Surgeon

Answer: Hi, Welcome to icliniq.com. I understand your question. The issues that you are describing are mainly because of lack of proper rehabilitation measures. Need to give music in his ear through headphones for at least 4 hours a day. It should not be very loud, just medium is fine. He has to be mobilize...  Read Full »

How to overcome my excess hunger and frequent burps post food poisoning recovery?

Query: Hello doctor, I am a 34-year-old male. I was suffering from food poisoning and got recovered after a good four days. I have not stopped all medications except Nexpro RD, but after recovering I am getting a lot of burps after eating and also feeling too much hungry and if I do not eat I am feeling ...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. I can understand you must be very concerned about this. Well, it is not uncommon to have increased gas production after one develops acute gastroenteritis. The reason behind this is that following an episode of acute gastroenteritis, the person develops temporary l...  Read Full »

Can bipolar disorder cause aggressive and destructive behavior?

Query: Hi doctor, My father abuses me a lot and eats a lot. He is really aggressive. He also has some memory problem due to over consumption of alcohol. Unless we give food he starts destroying things. So, I think he is suffering from bipolar disorder. What should I do?  Read Full »


Dr. Nidhi Jain Bukharia

General Practitioner, Psychiatrist, Psychologist Counsellor, Sexologist

Answer: Hi, Welcome to icliniq.com. Increase appetite, aggressive behavior and destroying things are symptoms of bipolar mania. But, in bipolar mania there is decrease need for sleep. So, it may be bipolar mania. To make a definite diagnosis, I need to know more details about his behavior. Does he...  Read Full »

I have a doubt about the dosage of Sulpitac for schizophrenia. Please help.

Query: Hello Doctor, My brother (aged 18 years) has schizophrenia since two years. (Note : My father has schizophrenia who is under medication for nearly 25 to 30 years). The tablets prescribed by the doctor were Mirtaz 15 and Sulpitac 50. During this period he had an increased appetite and was obese. He ...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hi, Thanks for posting your query at icliniq. After going through the detailed history of your brother, it seems that he is suffering from schizophrenia and he responds fairly to Sulpitac. It is also obvious that he had acute exacerbation of his illness after going through some sort of stressor (e...  Read Full »

Are altered taste and less saliva production related to Bell's palsy?

Query: Hi doctor, I have followed your advice regarding back pain. My pain is minimal, and I am still continuing with the exercise. Now, I have another problem. My appetite has become very poor, and I cannot eat most of the things I used to eat before. This became an issue even before the Bell's palsy prob...  Read Full »


Dr. Rajyaguru

Neuro Surgeon, Neurologist, Spine Surgeon

Answer: Hello, Welcome to icliniq.com. I have read your symptoms in detail. Both altered taste and less saliva are actually because of your Bell's palsy. As you know, Bell's palsy affects the facial nerve. Facial nerve function includes taste perception as well as 50% of saliva production. The alt...  Read Full »

I have stomach pain and low appetite with frequent burping. Why?

Query: Hello doctor, I have been having stomach pain recently, low appetite, and sometimes it hurts when I eat meals. Now I am feeling slightly better. I am sticking to liquid meals like soup and I am trying to stay away from lots of dairies for a while. Now I am burping almost every minute, and I have ju...  Read Full »


Dr. Kaushal Bhavsar

General Medicine Physician, Internal Medicine Physician, Pulmonologist

Answer: Hi, Welcome to icliniq.com. I can understand your concern. By your history and description, the possibility of GERD is more likely. It is due to laxity of gastroesophageal sphincter. Because of this, the acid of the stomach tends to come up in the esophagus and cause chest pain, indigestion, burn...  Read Full »

My father is not eating properly after getting stents. Why?

Query: Hi doctor, My father is 76 years old. Around 15 days back, he had an endoscopy and the doctors put stents. For two days, he has had some eating disorder. He is just eating either a half apple or a half pomegranate. I have attached the medicine list prescribed by doctor after putting the stents. Plea...  Read Full »


Dr. Naresh Kumar Monigari

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I have gone through all the data posted (attachment remove to protect patient identity). I think it was not endoscopy but angiography and stents were put in the heart. This I am saying after seeing the medications he was advised. There is no relation between stents an...  Read Full »

My son is having fever,chest pain,diarrhea and loss of appetite.Is there any solution for that?

Query: Hello, I want to confirm about some health issues of my son. He is a 19 year old  boy, his weight is 46 kg and his height is 5 feet 5 inches. He is having  fever, chest pain, back pain, diarrhea, weakness, complete loss of appetite, sore throat and bloating for the past 7 days. So, I took him to a...  Read Full »


Dr. Vivek Chail

Family Physician, General Practitioner, Radiodiagnosis Physician, Radiologist

Answer: Hi, Welcome to icliniq.com. I have read through your query in detail (attachments removed to protect patient identity) and my observations are: In the blood reports attached, the hemoglobin level and blood cells are normal. Blood glucose and bilirubin level are also normal. Thyroid function is nor...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.